Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 196, NWS Goodland, KS

July 10, 2015Decatur County, Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2015, 9:41 PM CDT for Decatur County, Kansas; Red Willow County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2015, 9:41 PM CDT (02:41 UTC)
Expired
Jul 10, 2015, 10:30 PM CDT
In force
49 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.5
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WUUS53 KGLD 110241
SVRGLD
KSC039-NEC145-110330-
/O.NEW.KGLD.SV.W.0196.150711T0241Z-150711T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
941 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
  SOUTHEASTERN RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 1030 PM CDT

* AT 940 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
  DANBURY...OR 14 MILES SOUTHEAST OF MCCOOK...MOVING SOUTHEAST AT 20 
  MPH. THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM 
  WARNING FOR RED WILLOW COUNTY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORCATUR...DANBURY AND LEBANON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10019 4000 10019 4000 10018 3977 10018
      3999 10055 4017 10048
TIME...MOT...LOC 0240Z 298DEG 19KT 4005 10045 

HAIL...1.00IN
WIND...60MPH
 
$$

JRM
5 follow-up statements
040 
WWUS53 KGLD 110245
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
945 PM CDT FRI JUL 10 2015

KSC039-NEC145-110330-
/O.CON.KGLD.SV.W.0196.000000T0000Z-150711T0330Z/
DECATUR KS-RED WILLOW NE-
945 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN DECATUR AND SOUTHEASTERN RED WILLOW COUNTIES...

AT 944 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANBURY...OR
13 MILES SOUTHEAST OF MCCOOK...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.  

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORCATUR...DANBURY AND LEBANON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10019 4000 10019 4000 10018 3977 10018
      3999 10055 4017 10048
TIME...MOT...LOC 0244Z 296DEG 19KT 4005 10044 

HAIL...1.00IN
WIND...60MPH
 
$$

JRM
087 
WWUS53 KGLD 110253
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
953 PM CDT FRI JUL 10 2015

KSC039-NEC145-110330-
/O.CON.KGLD.SV.W.0196.000000T0000Z-150711T0330Z/
DECATUR KS-RED WILLOW NE-
953 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN DECATUR AND SOUTHEASTERN RED WILLOW COUNTIES...

AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DANBURY...OR
15 MILES SOUTHEAST OF MCCOOK...MOVING SOUTHEAST AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
NORCATUR...DANBURY AND LEBANON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10019 4000 10019 4000 10018 3982 10018
      3999 10055 4017 10048
TIME...MOT...LOC 0253Z 296DEG 19KT 4005 10041 

HAIL...1.25IN
WIND...70MPH
 
$$

JRM
870 
WWUS53 KGLD 110300
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM CDT FRI JUL 10 2015

KSC039-NEC145-110330-
/O.CON.KGLD.SV.W.0196.000000T0000Z-150711T0330Z/
DECATUR KS-RED WILLOW NE-
1000 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN DECATUR AND SOUTHEASTERN RED WILLOW COUNTIES...

AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANBURY...OR
17 MILES NORTHEAST OF OBERLIN...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DANBURY AND LEBANON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10019 4000 10019 4000 10018 3988 10019
      4001 10051 4017 10048
TIME...MOT...LOC 0300Z 286DEG 24KT 4004 10036 

HAIL...1.25IN
WIND...70MPH
 
$$

JRM
571 
WWUS53 KGLD 110311
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1011 PM CDT FRI JUL 10 2015

KSC039-NEC145-110330-
/O.CON.KGLD.SV.W.0196.000000T0000Z-150711T0330Z/
DECATUR KS-RED WILLOW NE-
1011 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN DECATUR AND SOUTHEASTERN RED WILLOW COUNTIES...

AT 1011 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEBANON...OR
18 MILES NORTHEAST OF OBERLIN...MOVING SOUTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DANBURY AND LEBANON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10019 4000 10019 4000 10018 3990 10019
      4000 10044 4016 10044
TIME...MOT...LOC 0311Z 298DEG 19KT 4001 10029 

HAIL...1.75IN
WIND...70MPH
 
$$

JRM
799 
WWUS53 KGLD 110315
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM CDT FRI JUL 10 2015

KSC039-NEC145-110330-
/O.CON.KGLD.SV.W.0196.000000T0000Z-150711T0330Z/
DECATUR KS-RED WILLOW NE-
1015 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN DECATUR AND SOUTHEASTERN RED WILLOW COUNTIES...

AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEBANON...OR
17 MILES NORTHEAST OF OBERLIN...MOVING SOUTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
DANBURY AND LEBANON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4015 10019 4000 10019 4000 10018 3990 10019
      4000 10044 4015 10038
TIME...MOT...LOC 0315Z 297DEG 18KT 4002 10032 

HAIL...1.75IN
WIND...70MPH
 
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:33 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 10, 6:33 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
533 PM MDT FRI JUL 10 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 219 PM MDT FRI JUL 10 2015

LATEST UPPER AIR ANALYSIS INDICATED AN UPPER LEVEL TROUGH OVER THE
PACIFIC NORTHWEST AND AN UPPER LEVEL RIDGE OVER THE SOUTHEAST CONUS
WHICH WAS SLOWLY RETROGRADING.  WITHIN THE SOUTHWEST UPPER LEVEL
FLOW AN UPPER LEVEL SHORT WAVE TROUGH WAS EAST OF THE TRI-STATE
AREA.  TO THE SOUTHWEST WATER VAPOR IMAGERY INDICATED A SMALL SHORT
WAVE TROUGH MOVING TOWARD THE TRI-STATE AREA.  AT THE SURFACE A WARM
FRONT WAS STILL OVER THE AREA...EXTENDING FROM ROUGHLY THE KS/NE
BORDER SOUTHEAST INTO CENTRAL KANSAS.  SOUTHWEST OF THE WARM FRONT A
DRY LINE WAS NEARING THE KS/CO BORDER.

FOR THE REST OF THE AFTERNOON BROAD LIFT WILL CONTINUE TO INCREASE
OVER THE TRI-STATE AREA AHEAD OF THE APPROACHING SHORT WAVE TROUGH.
ANTICIPATE THE BEST STORM COVERAGE TO BE AHEAD OF THE WARM FRONT
WHERE LIFT/MOISTURE WILL BE BEST LATER THIS AFTERNOON AND EARLY
EVENING.  MORE ISOLATED COVERAGE IS ANTICIPATED BETWEEN THE DRY LINE
AND THE WARM FRONT...WITH NO STORMS EXPECTED WEST OF THE DRY LINE.
DEEP LAYER SHEAR WILL BE AROUND 40KTS AND MIXED LAYER CAPE WILL BE
1000J/KG OR SO.  THIS MAY LEAD TO SEVERE STORMS CAPABLE OF PRODUCING
HAIL UP TO QUARTER SIZE AND WIND GUSTS OF 70MPH.  LOOKING AT THE
LATEST MESOANALYSIS FROM SPC'S WEBSITE...NOTICED THE 700-500MB LAPSE
RATES ARE AROUND 6C/KM WHICH WILL HAMPER ANY STORMS FROM DEVELOPING.
THIS MAY BE DUE TO THE CLOUD COVER LASTING SO LONG EARLIER TODAY.

EARLY THIS EVENING STORM COVERAGE AHEAD OF THE WARM FRONT SHOULD
PEAK DUE TO LIFT WITH THE UPPER LEVEL SHORT WAVE TROUGH INCREASING
AS THE TROUGH MOVES OUT OF THE AREA.  STORM COVERAGE SHOULD THEN
DECLINE THROUGH THE REST OF THE EVENING.  AS HINTED AT ABOVE...STORM
DEVELOPMENT/COVERAGE WILL REALLY DEPEND ON THE MIDLEVEL LAPSE RATES
OVER THE AREA IN THE AFTERNOON.  IF THE LAPSE RATES DO NOT STEEPEN
THERE WILL BE LITTLE TO NO STORM COVERAGE.

OVERNIGHT THERE MAYBE SOME FOG AHEAD OF THE NEARLY STATIONARY WARM
FRONT IN SOUTHWEST NEBRASKA.  AHEAD OF THE FRONT THIS SHOULD BE THE
SAME AIR MASS AS THIS MORNING WHICH HAD PATCHY FOG WITH VISIBILITIES
DROPPING TO A HALF MILE OR SO.

SATURDAY THE WARM FRONT WILL MOVE THROUGH THE REST OF THE AREA
DURING THE MORNING.  ANY FOG WILL QUICKLY BURN OFF A COUPLE HOURS
AFTER SUNRISE.  DURING THE LATE MORNING AND THROUGH THE AFTERNOON
ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA.
MEANWHILE THE DRY LINE AND ACCOMPANYING SURFACE TROUGH WILL MOVE
EAST ACROSS THE AREA.  SOUNDINGS AND CONDENSATION PRESSURE DEFICITS
SUGGEST ISOLATED STORMS MAY DEVELOP DURING THE EARLY AFTERNOON
EITHER ALONG OR EAST OF THE SURFACE TROUGH...WHICH WOULD BE ROUGHLY
EAST OF HIGHWAY 25.  AS THE AFTERNOON PROGRESSES THE SHORT WAVE
TROUGH MOVES EAST OF THE AREA AND FILLS.  ANY STORMS THAT DEVELOP
SHOULD BE EAST OF THE AREA OR DISSIPATED BEFORE EVENING.

ASIDE FROM THE ISOLATED STORMS...THE MUCH WARMER AIR MASS WILL CAUSE
TEMPERATURES TO WARM TO AROUND 100 IN EASTERN HALF OF THE AREA.
WITH DEW POINTS AROUND 60F HEAT INDEX VALUES WILL BE AROUND 100
DEGREES DURING THE AFTERNOON. DID NOT ISSUE AN ADVISORY FOR THE
HEAT DUE TO HIGHER DEW POINTS MOVING EAST OF THE AREA DURING THE
HEAT OF THE DAY. HOWEVER IF DEW POINTS RISE INTO THE MID 60S OR
TEMPERATURES WARM A FEW MORE DEGREES...HEAT INDEXES WILL BE CLOSER
TO 105.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 219 PM MDT FRI JUL 10 2015

A RIDGE WILL RESIDE OVER THE PLAINS THROUGH MONDAY.  A SURFACE
TROUGH WILL BE POSITIONED ACROSS NORTHWEST KANSAS THROUGH SUNDAY
NIGHT FOLLOWED BY HIGH PRESSURE MONDAY.

THERE IS A WEAK SHORTWAVE ADVERTISED SATURDAY EVENING BUT
MOISTURE IS LACKING SO WILL ADJUST THE FORECAST TO NIL POPS. THE
FORECAST FROM SUNDAY THROUGH MONDAY SHOULD BE DRY AS WELL DUE TO
SUBSIDENCE AND A LACK OF SUFFICIENT MOISTURE.

MIN TEMPERATURES SHOULD RANGE FROM 65 TO 70 WITH SOME LOWER 60S IN
EASTERN COLORADO.  MAX TEMPERATURES SHOULD RANGE FROM 95 TO AROUND
100.

IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...AN UPPER LEVEL
RIDGE WILL CONTINUE OVER THE REGION THROUGH TUESDAY AND THEN
FLATTENS AS NUMEROUS SHORTWAVES RIDE OVER THE RIDGE AND ACROSS THE
CENTRAL PLAINS. A PERSISTENT SURFACE TROUGH NEAR EASTERN COLORADO
AND NORTHWEST KANSAS WILL FOCUS MOISTURE AND INSTABILITY FOR
THUNDERSTORMS NEARLY EVERY DAY EXCEPT MONDAY.  POPS FOR THE EXTENDED
PORTION OF THE FORECAST WILL BE NIL ON MONDAY WITH SLIGHT CHANCE AND
CHANCE POPS FOR THE REMAINING TIME.

MIN TEMPERATURES DURING THIS TIME SHOULD RANGE IN THE MID TO UPPER
60S WITH SOME LOWER 60S IN EASTERN COLORADO.  MAX TEMPERATURES WILL
RANGE FROM THE LOWER TO MIDDLE 90S WITH SOME UPPER 90S POSSIBLE ON
TUESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 533 PM MDT FRI JUL 10 2015

VFR CONDITIONS SHOULD DOMINATE MAJORITY OF THIS FORECAST PERIOD.
NEAR-TERM AVIATION CONCERN IS THREAT FOR THUNDERSTORMS NEAR KMCK.
MAIN STORM IN THE AREA REMAINS AROUND 30 MILES NORTH OF KMCK.
ADDITIONAL DEVELOPMENT IS POSSIBLE BUT AT THIS MOMENT...DOES NOT
APPEAR AS THOUGH STORMS WILL AFFECT TAF SITE. THERE MAY BE SOME
FOG TOMORROW MORNING AT KMCK AS MOISTURE POOLS ALONG A WEAK
FRONTAL BOUNDARY. WORST CONDITIONS SHOULD REMAIN NORTH. LIGHT
WINDS CAN BE ANTICIPATED THROUGHOUT THE NEXT 24 HOURS. A LEE
TROUGH SHOULD LEAD TO A WIND SHIFT TOMORROW MORNING AT KGLD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...FS
AVIATION...RRH
Hazardous weather outlook, Jul 10, 4:09 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
309 PM MDT FRI JUL 10 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-112115-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
309 PM MDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS SHOULD INCREASE IN COVERAGE LATE THIS AFTERNOON AND
EVENING. SOME STORMS MAY BECOME SEVERE IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA...WITH HAIL LARGER THAN ONE INCH...DAMAGING
WINDS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON EAST
OF HIGHWAY 83. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 10, 9:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             3 S MCCOOK              40.16N 100.63W
07/10/2015  E1.00 INCH       RED WILLOW         NE   TRAINED SPOTTER

            ONGOING AT TIME OF CALL. MIX OF NICKEL AND QUARTER HAIL

&&

CTIPTON
Special weather statement, Jul 10, 9:16 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM CDT FRI JUL 10 2015

NEZ080-110230-
HITCHCOCK NE-
916 PM CDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HITCHCOCK COUNTY
UNTIL 930 PM CDT...

AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CULBERTSON...OR 7 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON AND CULBERTSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4026 10076 4013 10077 4011 10090 4022 10108
      4035 10098 4035 10076
TIME...MOT...LOC 0215Z 216DEG 30KT 4025 10090

JRM
Local storm report, Jul 10, 9:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             2 S MCCOOK              40.18N 100.62W
07/10/2015  E0.88 INCH       RED WILLOW         NE   TRAINED SPOTTER

            HAIL HAD BEEN FALLING 5 MINUTES PRIOR TO CALL AND WAS
            ONGOING DURING CALL

&&

CTIPTON
Local storm report, Jul 10, 9:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM MDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND GST     1 W MCCOOK              40.20N 100.64W
07/10/2015  M55.00 MPH       RED WILLOW         NE   MESONET

&&

RHUSTED
Local storm report, Jul 10, 9:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 S MCCOOK              40.16N 100.62W
07/10/2015  E1.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

            NICKEL AND QUARTER HAIL FELL PRIOR TO THE GOLF BALL, A
            LOT OF GOLFBALL HAIL FELL

&&

CTIPTON
Local storm report, Jul 10, 9:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             7 NNW DANBURY           40.13N 100.45W
07/10/2015  E0.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

            HAIL IS GETTING LARGER AT TIME OF CALL.

&&

RHUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:29 PM CDTSevere Thunderstorm WarningGLDDecatur16 min
Jul 11, 12:14 AM CDTSpecial Weather StatementGLDNorton31 min
Jul 11, 3:15 PM CDTHeat AdvisoryGLDGove, Graham, Norton, Sheridan29 hr
Jul 11, 4:34 PM CDTSevere Thunderstorm WarningGLDCheyenne56 min
Jul 11, 4:47 PM CDTSevere Thunderstorm WarningGLDCheyenne41 min
Jul 11, 5:02 PM CDTSpecial Weather StatementGLDRawlins13 min
Jul 11, 5:15 PM CDTSevere Thunderstorm WarningGLDRawlins60 min
Jul 11, 5:26 PM CDTSpecial Weather StatementGLDCheyenne34 min
Jul 11, 5:27 PM CDTSpecial Weather StatementGLDCheyenne33 min
Jul 11, 5:35 PM CDTSevere Thunderstorm WarningGLDCheyenne40 min
Jul 11, 5:51 PM CDTFlash Flood WarningGLDRawlins3 hr
Jul 11, 6:09 PM CDTSpecial Weather StatementGLDRawlins51 min
Jul 11, 6:10 PM CDTSpecial Weather StatementGLDRawlins20 min
Jul 11, 6:12 PM CDTSpecial Weather StatementGLDRawlins33 min
Jul 11, 6:32 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Thomas43 min
Jul 10, 7:22 PM CDTSpecial Weather StatementGLDHitchcock8 min
Jul 10, 7:42 PM CDTSpecial Weather StatementGLDHitchcock48 min
Jul 10, 8:06 PM CDTSpecial Weather StatementGLDHitchcock9 min
Jul 10, 8:25 PM CDTSpecial Weather StatementGLDHitchcock20 min
Jul 10, 8:30 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow45 min
Jul 10, 8:46 PM CDTSevere Thunderstorm WarningGLDRed Willow29 min
Jul 10, 9:10 PM CDTSevere Thunderstorm WarningGLDRed Willow50 min
Jul 10, 9:16 PM CDTSpecial Weather StatementGLDHitchcock14 min
Jul 10, 9:27 PM CDTFlash Flood WarningGLDHitchcock3 hr
Jul 10, 9:56 PM CDTSpecial Weather StatementGLDRed Willow19 min
Jul 10, 10:04 PM CDTSpecial Weather StatementGLDRed Willow11 min
Jul 10, 10:38 PM CDTSpecial Weather StatementGLDRed Willow22 min
Jul 10, 10:44 PM CDTSevere Thunderstorm WarningGLDRed Willow46 min
Jul 10, 11:27 PM CDTSevere Thunderstorm WarningGLDRed Willow17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.